MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955790
Medical Device Problem Codes Material Separation (1562); Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a robotic-assisted laparoscopic ventral hernia repair procedure on (b)(6) 2021, when the bard/davol ventralight st mesh w/echo ps was inserted through the trocar, the mesh edge was stuck to itself and would not fully open.As reported, the mesh was removed and another mesh was used to complete the case.As reported, the surgeon is an experienced user and there was no patient harm or injury.
 
Additional Manufacturer Narrative
The subject device was returned and has been evaluated.Visual evaluation confirms a section of the hydrogel coating is stuck together transferring the hydrogel material.A void was noted in the material, however hydrogel was still present where the hydrogel material stuck together.No manufacturing anomalies were found.It is unknown if the mesh was hydrated prior to use.Implantation of a non-hydrated mesh may result in the hydrogel becoming hydrated from body fluids resulting in a hydrated and a dry section of the barrier sticking together.This can result in the separation of the barrier.The instructions-for-use, supplied with the device, state the mesh should be hydrated for no more than 1-3 seconds prior to use and rolled immediately to protect the bioresorbable coating, and recommends the use of a 12mm trocar size for the product code used.Based on the sample evaluation and investigation performed, the most probable root cause is an event occurring during user /device interface during deployment.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in jan, 2021.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12786217
Report Number1213643-2021-20401
Device Sequence Number5155862
Product Code FTL
UDI-Device Identifier00801741031762
UDI-Public(01)00801741031762
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Catalogue Number5955790
Device Lot NumberHUEY0842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown